Alert archive / New Jersey / Winter Storm Watches in 2025
Winter Storm Watch 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Feb 9, 2025, 3:00 PM EST for Kent County, New Castle County, Sussex County, Delaware; 4 counties in Maryland; 8 counties in New Jersey. It took effect at Feb 11, 2025, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2025, 3:00 PM EST (20:00 UTC)
- In effect from
- Feb 11, 2025, 1:00 PM EST
- Expired
- Feb 10, 2025, 3:01 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 57 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS41 KPHI 092000 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 300 PM EST Sun Feb 9 2025 DEZ001>004-MDZ012-015-019-020-NJZ016>027-100930- /O.NEW.KPHI.WS.A.0003.250211T1800Z-250212T1800Z/ New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-Southeastern Burlington- Including the cities of Wharton State Forest, Denton, Easton, Jackson, Cape May Court House, Long Beach Island, Pennsville, Rehoboth Beach, Moorestown, Dover, Cherry Hill, Millville, Chestertown, Wilmington, Atlantic City, Centreville, Camden, Mount Holly, Ocean City, Georgetown, Glassboro, and Hammonton 300 PM EST Sun Feb 9 2025 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations between 4 and 6 inches possible. Localized totals may be as high as 6 to 8 inches. * WHERE...Portions of central, northern, and southern Delaware, northeast Maryland, and southern New Jersey. * WHEN...From Tuesday afternoon through Wednesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ AKL
2 follow-up statements
872 WWUS41 KPHI 100805 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 305 AM EST Mon Feb 10 2025 DEZ001>004-MDZ012-015-019-020-NJZ016>027-102115- /O.CON.KPHI.WS.A.0003.250211T1800Z-250212T1800Z/ New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-Southeastern Burlington- Including the cities of Hammonton, Camden, Cherry Hill, Centreville, Chestertown, Moorestown, Dover, Jackson, Wharton State Forest, Glassboro, Denton, Long Beach Island, Easton, Atlantic City, Mount Holly, Georgetown, Pennsville, Millville, Cape May Court House, Wilmington, Ocean City, and Rehoboth Beach 305 AM EST Mon Feb 10 2025 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations between 4 and 6 inches, with localized totals as high as 6 to 8 inches possible. * WHERE...Portions of Delaware, northeast Maryland, and southern New Jersey. * WHEN...From Tuesday afternoon through Wednesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MPS
991 WWUS41 KPHI 102001 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 301 PM EST Mon Feb 10 2025 DEZ002>004-MDZ012-015-019-020-110930- /O.UPG.KPHI.WS.A.0003.250211T1800Z-250212T1800Z/ /O.NEW.KPHI.WS.W.0003.250211T1800Z-250212T1200Z/ Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline- Including the cities of Centreville, Easton, Rehoboth Beach, Georgetown, Denton, Dover, and Chestertown 301 PM EST Mon Feb 10 2025 ...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 5 and 7 inches, with localized totals as high as 7 to 9 inches possible. * WHERE...Portions of central and southern Delaware and northeast Maryland. * WHEN...From 1 PM Tuesday to 7 AM EST Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ021>025-110930- /O.UPG.KPHI.WS.A.0003.250211T1800Z-250212T1800Z/ /O.NEW.KPHI.WS.W.0003.250211T2100Z-250212T1200Z/ Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Including the cities of Cape May Court House, Atlantic City, Millville, Hammonton, and Ocean City 301 PM EST Mon Feb 10 2025 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 4 and 6 inches, with localized totals as high as 6 to 8 inches possible. * WHERE...Atlantic, Atlantic Coastal Cape May, Cape May, Coastal Atlantic, and Cumberland Counties. * WHEN...From 4 PM Tuesday to 7 AM EST Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ DEZ001-NJZ016>018-110930- /O.UPG.KPHI.WS.A.0003.250211T1800Z-250212T1800Z/ /O.NEW.KPHI.WW.Y.0008.250211T2100Z-250212T1200Z/ New Castle-Salem-Gloucester-Camden- Including the cities of Wilmington, Pennsville, Glassboro, Cherry Hill, and Camden 301 PM EST Mon Feb 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches, with locally higher amounts possible. * WHERE...In Delaware, New Castle County. In New Jersey, Camden, Gloucester, and Salem Counties. * WHEN...From 4 PM Tuesday to 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ019-020-026-027-110930- /O.UPG.KPHI.WS.A.0003.250211T1800Z-250212T1800Z/ /O.NEW.KPHI.WW.Y.0008.250212T0000Z-250212T1200Z/ Northwestern Burlington-Ocean-Coastal Ocean-Southeastern Burlington- Including the cities of Jackson, Moorestown, Long Beach Island, Mount Holly, and Wharton State Forest 301 PM EST Mon Feb 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 3 and 5 inches, with locally higher amounts possible. * WHERE...Coastal Ocean, Northwestern Burlington, Ocean, and Southeastern Burlington Counties. * WHEN...From 7 PM Tuesday to 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ070-071-101-102-104-110930- /O.NEW.KPHI.WW.Y.0008.250211T2100Z-250212T1200Z/ Delaware-Philadelphia-Western Chester-Eastern Chester-Eastern Montgomery- Including the cities of Philadelphia, Kennett Square, Norristown, Oxford, Honey Brook, Lansdale, West Chester, and Media 301 PM EST Mon Feb 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. * WHERE...Delaware, Eastern Chester, Eastern Montgomery, Philadelphia, and Western Chester Counties. * WHEN...From 4 PM Tuesday to 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ013>015-PAZ106-110930- /O.NEW.KPHI.WW.Y.0008.250212T0000Z-250212T1200Z/ Western Monmouth-Eastern Monmouth-Mercer-Lower Bucks- Including the cities of Doylestown, Freehold, Sandy Hook, Trenton, and Morrisville 301 PM EST Mon Feb 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. * WHERE...In New Jersey, Eastern Monmouth, Mercer, and Western Monmouth Counties. In Pennsylvania, Lower Bucks County. * WHEN...From 7 PM Tuesday to 7 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AKL
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Feb 9, 1:47 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 9, 1:47 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
147 PM EST Sun Feb 9 2025
.SYNOPSIS...
High pressure builds in from the west tonight before moving
overhead on Monday and moving offshore by Tuesday morning.
Several low pressure systems will pass through the Mid-Atlantic
Tuesday through Wednesday, followed by another system passing
over the area on Thursday. High pressure builds through the
region Friday through Saturday.
&&
.NEAR TERM /THROUGH MONDAY/...
Storm system pulling away but lingering upper trough and moist
northwest flow have kept plenty of clouds around, and with the
less than expected sunlight, mixing has been below expectations
keeping winds a bit lower than thought. Winds may get a bit
gustier before sunset as clouds continue to very slowly break
for a bit of late-day sun, but overall, not much change with
temps rising a few more degrees.
For tonight, another weak waves passes to the south, resulting
in increased cloud cover. A very low chance of a little precip
across southern Delaware overnight, which could be mixed precip
or snow, but right now not enough to include in the forecast as
much of the guidance suite is dry. Lows mostly in the 20s, teens
north.
High pressure continues sliding slowly eastward on Monday, with
clouds breaking for some sun. Highs 40s north, 30s from Philly
southward.
The high passes overhead on Monday night, but warm advection
clouds likely start spreading in after midnight, so radiational
cooling with not be ideal. Thus, mainly 20s south and teens
north.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
High pressure departs Tuesday morning, and then a period of
unsettled conditions on tap for the mid-week period. A deep
upper trough will lie over the West Coast and Rocky Mountains.
Several shortwaves will eject from the base of the trough and
into the Southern Plains, where surface low pressure will
organize and develop before tracking along the Gulf Coast states
and lifting towards the Mid-Atlantic.
The first system passes through the Mid-Atlantic, south of the
Delmarva Peninsula late Tuesday through Tuesday night, followed
by a second system Tuesday night through Wednesday morning.
00Z/09 models seem to bring the low a bit farther north, and is
even a bit stronger. Snow spreads north, though the bulk of the
snow will be south of the Fall Line Tuesday, lifting north
towards I-78 Tuesday night. On Wednesday, snow will mostly be
confined to areas south of Philadelphia as the second low passes
south of the region.
Several rounds of accumulating snow expected. On Tuesday, less
than an inch of snow is expected for the southern Poconos,
northern New Jersey, and the Lehigh Valley down to the Fall
Line, while 1 to 2 inches of snow is possible for the Delaware
Valley, including Philadelphia, and southern New Jersey, and 2
to 3 inches of snow is possible for southern Delmarva.
Tuesday night will feature less than an inch of snow for the
southern Poconos, northern New Jersey, and the Lehigh Valley,
and 1 to 3 inches of snow for the Delaware Valley, central and
southern New Jersey, and Delmarva. Up to an additional inch of
snow is possible on Wednesday as that next system passes through
the region, though this low may be a bit farther north,
allowing for some mixing late in the day.
Overall, for this 36 hour period, snow totals will range from 1
to 3 inches for the southern Poconos, northern New Jersey, and
the Lehigh Valley, 3 to 5 inches of snow for the Delaware
Valley, including Philadelphia, and central and southern New
Jersey, and 4 to 6 inches of snow for southern Delmarva.
The 01Z/09 NBM probability of snowfall greater than 4 inches
for the 48 hour period ending at 7 pm Wednesday is about 40 to
60 percent for Delmarva and southern New Jersey, including the
Delaware Valley and Philadelphia.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The upper trough that was over the West Coast and Rocky
Mountains will be through the Northern and Central Plains
Wednesday night. This will allow mid and upper level ridging to
develop over the East Coast. Surface high pressure will be over
eastern Canada, allowing cold air to remain over the area, but
it will depart on Thursday, and warm air advection will be
underway.
A double barrel low takes aim at the region Wednesday night,
with the primary low over the Gulf Coast lifting north towards
the Ohio Valley, and moving into western New York and western
Pennsylvania late Wednesday night through Thursday morning. A
secondary low will develop just out ahead of it and looks to
pass through New Jersey on Thursday. The system lift towards
Maine and eastern Canada late Thursday before merging and
departing.
In terms of ptype, snow will be the initial ptype Wednesday
evening, but as that warmer air aloft lifts into the region, a
wintry mix of snow, sleet, and freezing rain will spread from
south to north, changing to plain rain from south to north up to
the Fall Line by Thursday morning. While some lingering wintry
mix is possible in the southern Poconos, rain will be expected
elsewhere as that system lifts through the region. Much warmer
on Thursday with highs in the 40s and low 50s.
High pressure then builds over the area Friday, departing on
Saturday. The next system will affect the area late Saturday and
Saturday night.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...
Rest of Today...Lingering MVFR conditions will gradually improve
to VFR. Northwest winds around 10-20 kt with gusts upwards of
25-30 kt possible. Moderate confidence.
Tonight...VFR. Northwest winds around 5 kt or less. High
confidence.
Monday...VFR. Winds northwest 5-10 kts. High confidence.
Outlook...
Monday night...VFR.
Tuesday through Wednesday night...Sub-VFR in SN. Improving
conditions possible on Wednesday, then sub-VFR in SN/PL/FZRA
Wednesday night.
Thursday...Sub-VFR in RA.
&&
.MARINE...
A Small Craft Advisory is in effect for all Atlantic coastal
waters including the Delaware Bay until 6 PM today.
Rest of today, west-northwest winds around 20-25 kt with gusts
upwards of 30 kt possible until near sunset with seas around 5
feet.
For tonight, north-northwest winds diminish to around 10-15 kt
with gusts up to 20 kt. Seas around 2-4 feet. Fair weather.
Monday, winds remaining generally northwest 10-15 kts with seas
2-3 feet. Fair weather.
Outlook...
Monday night...Sub-SCA conditions.
Tuesday through Tuesday night...Sub-SCA conditions. VSBY
restrictions in snow and/or rain.
Wednesday through Thursday...SCA conditions for 25+ kt wind
gusts and seas building to 6 to 8 feet. VSBY restrictions in
snow on Wednesday, then a wintry mix Wednesday night, then rain
on Thursday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
431-450>455.
&&
SYNOPSIS...AKL/RCM
NEAR TERM...RCM
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...MPS/RCM
MARINE...MPS/RCMIn the hours before
Local storm report, Feb 9, 11:22 AM EST, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1122 AM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM Snow Pompton Plains 40.97N 74.30W
02/09/2025 M3.0 Inch Morris NJ Trained Spotter
Snow plus a quarter inch of sleet.
&&
StaarmannLocal storm report, Feb 9, 11:26 AM EST, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1126 AM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow Belvidere Bridge 40.83N 75.08W
02/09/2025 M1.1 Inch Warren NJ CO-OP Observer
&&
StaarmannLocal storm report, Feb 9, 11:28 AM EST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1128 AM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Snow 1 N Mount Pocono 41.13N 75.36W
02/08/2025 M1.3 Inch Monroe PA Cocorahs
Mostly snow and some sleet.
&&
StaarmannLocal storm report, Feb 9, 11:30 AM EST, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1130 AM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 1 SSE Highland Lakes 41.16N 74.46W
02/09/2025 M4.4 Inch Sussex NJ CO-OP Observer
&&
StaarmannLocal storm report, Feb 9, 12:02 PM EST, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1202 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Snow Wernersville 40.33N 76.08W
02/09/2025 M0.5 Inch Berks PA Trained Spotter
Sleet accumulation.
&&
StaarmannLocal storm report, Feb 9, 12:24 PM EST, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1224 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Snow Green Pond 41.02N 74.48W
02/09/2025 M3.2 Inch Morris NJ Trained Spotter
Sleet and snow total.
&&
StaarmannNearby
Winter Storm Watches in New Jersey, 2025Winter Storm Watches in Maryland, 2025Winter Storm Watches in Delaware, 2025Every winter storm watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.